Agenda

(N.B. This agenda may be subject to change)
09.00 Registration, refreshments and exhibition
09:20 Chair's Welcome
Sue Macdonald
Midwifery Consultant
09:30 How does the ‘Better Births’ review contribute to the ‘Respectful Maternity Care’ campaign and the universal rights of childbearing women?
Professor Mary Nolan
Professor of Perinatal Education, Allied Health Sciences Institute of Health & Society, University of Worcester
09:55 Big can be beautiful and normal: plus and plus plus size pregnancy and birth – are we serving women well?
Maggie Davies
Consultant Midwife, Abertawe Bro Morgannwg University Health Board
10:20

Examining maternity services: the role of CQC in advancing maternity care
Professor James Walker
National Professional Advisor (Maternity), Care Quality Commission (CQC)

10:45 Questions and Discussion
11.00-11:45 Refreshments, networking, exhibition and academic poster display
11:45-12:10 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 1 SEMINAR 2 SEMINAR 3
THEME: Better Births THEME: Public Health THEME:
A leadership challenge: VBAC Outside Guidance - Improving experience and satisfaction for pregnant women and their families
Jan Butler
Consultant Midwife, Cambridge University Hospitals Foundation Trust
The MAMA Pathway
Elaine Constantine and Paula Headen
Specialist Midwives, Enhanced Midwifery Service
Reviewing trends and themes of stillbirths locally
Laura Bassett
Risk Manager, Cardiff & Vale Health Board
Laura Wyatt
Bereavement Midwife, Cardiff & Vale Health Board
12:15-12:40 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 4 SEMINAR 5 SEMINAR 6
THEME: Better Births THEME: Public Health  
Somerset Better Births Early Adopter Site
Debra Young & Helen Williams
Heads of Midwifery, Taunton and Somerset NHS Foundation Trust
Setting up a flu clinic for our pregnant women
Nicola Van Eerde
Maternity Matron, Musgrove Park Hospital
Mary Gardner
Antenatal Clinic Lead Midwife, Taunton and Somerset NHS Foundation Trust
Innovation in reducing stillbirths through evidence-based practise
Donna Southam
Advanced Specialist Midwife for Audit and Research/Supervisor of Midwives, Division of Women & Children, Basildon & Thurrock University Hospitals NHS Foundation Trust
12:45-13:15 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 7 SEMINAR 8 SEMINAR 9
THEME: Better Births THEME: Changing Practice

Enhancing skills in midwifery-led settings
Jeanette Carter
Practice Development Midwife - Maternity, Warrington and Halton NHS Foundation Trust
Helen McDonnell
Community Team Leader, Warrington and Halton NHS Foundation Trust
Bernie Quigley
Community Midwife, Warrington and Halton NHS Foundation Trust

Back to basics
Sue Davidson
Midwifery Matron, Kettering General Hospital NHS Foundation Trust
Kathy Patrick

Midwifery Matron, Kettering General Hospital NHS Foundation Trust
Empowerment, engagement and memory making: how midwives can make it better for bereaved parents
Rachel Hayden
Consultant and Trainer in Memory Making and Bereavement Photograph, Gifts of Remembrance
13.15-14:15 Lunch, networking, exhibition & academic poster display
14:15-14:40 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 10 SEMINAR 11 SEMINAR 12
THEME: Better Births THEME: Public Health  
Whose blood is it anyway? The importance of optimal/delayed cord clamping for every baby
Amanda Jayne Burleigh
Independent Midwife
A systematic review of the effectiveness of infant massage programmes in improving mother and infant attachment
Rebecca Balakrishna
Consultant Nurse Manager, CAMHS
Supporting a regional health bureau in Northern Ethiopia in reducing maternal deaths and deaths in children under five years
Nichola Morgan
Midwife, Contact Supervisor of Midwives, East Kent Hospitals University NHS Foundation Trust
14:45-15:10 Each seminar will be no longer than 25 minutes, with 5 minutes between seminars to allow for movement between rooms
SEMINAR 13 SEMINAR 14 SEMINAR 15
THEME: Better Births THEME: Public Health  
Influencing fetal position in labour: what are midwives’ experiences?
Sue Thornber
Midwife, Research Midwife, Maternal & Fetal Health Research Centre, Saint Mary’s Hospital
A prospective cohort study of the association between vigorous exercise during pregnancy and pregnancy outcome
Sarah Lee
Research Midwife, Central Manchester University Hospitals NHS Foundation Trust
Sharing knowledge about maternal mental health in Nepal
Jilly Ireland
Midwifery Advocate for Quality, Poole NHS Foundation Trust
15:15-15:45 Refreshments, networking and exhibition
15:45 Bringing kindness and humanity into the maternity services
Dr Tracey Cooper
Head of Midwifery, Warrington Hospital Maternity Unit
16:15 Closing Remarks
Sue Macdonald
Midwifery Consultant
16:30 Conference Closes